×

zbMATH — the first resource for mathematics

Proof of the Arnold conjecture for surfaces and generalizations to certain Kähler manifolds. (English) Zbl 0607.58016
Given a compact symplectic manifold (P,\(\omega)\) and a smooth function H: S’\(\times P\to {\mathbb{R}}: (t,p)\mapsto H_ t(p)\), \(S'={\mathbb{R}}/{\mathbb{Z}}\), a periodic family of (”exact Hamiltonian”) vector fields \(X_ t\) is given by \(\omega (\cdot,X_ t)=dH_ t(\cdot)\). The author presents a proof for the Arnold conjecture in the case of surfaces which is stated in the following way: ”On a compact surface \((F_ g,\omega)\) of genus \(g\geq 1\) with volume form \(\omega\) every exact Hamiltonian vector field of period 1 possesses at least 3 solutions of period 1. If all the 1-periodic solutions are nondegenerate, then there exist at least \(2(g+1)\) of them.” Some generalizations to certain Kähler manifolds are also presented.
Reviewer: W.Oliva

MSC:
37J99 Dynamical aspects of finite-dimensional Hamiltonian and Lagrangian systems
37G99 Local and nonlocal bifurcation theory for dynamical systems
53C55 Global differential geometry of Hermitian and Kählerian manifolds
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] R. Abraham and J. Robbin, Transversal mappings and flows , An appendix by Al Kelley, W. A. Benjamin, Inc., New York-Amsterdam, 1967. · Zbl 0171.44404
[2] V. Benci, Math. Research Center report, University of Wisconsin, to be published.
[3] E. Cartan, Géométrie des espaces de Riemann , Gauthier-Villars, Paris, 1928. · JFM 54.0755.01
[4] H. Cartan, Formes différentielles. Applications élémentaires au calcul des variations et à la théorie des courbes et des surfaces , Hermann, Paris, 1967, Editions Scientifiques. · Zbl 0184.12701
[5] C. C. Conley, Isolated invariant sets and the Morse index , CBMS Regional Conference Series in Mathematics, vol. 38, American Mathematical Society, Providence, R.I., 1978. · Zbl 0397.34056
[6] C. C. Conley and E. Zehnder, The Birkhoff-Lewis fixed point theorem and a conjecture of V. I. Arnold , Invent. Math. 73 (1983), no. 1, 33-49. · Zbl 0516.58017 · doi:10.1007/BF01393824 · eudml:143034
[7] J. Eliashberg, Estimates of the number of fixed points of area-preserving transformations , (in Russian), preprint, Sykt’vkar, 1978.
[8] W. Greub, S. Halperin, and R. Vanstone, Connections, curvature, and cohomology. Vol. I: De Rham cohomology of manifolds and vector bundles , Academic Press, New York, 1972. · Zbl 0322.58001
[9] S. Helgason, Differential geometry, Lie groups, and symmetric spaces , Pure and Applied Mathematics, vol. 80, Academic Press Inc. [Harcourt Brace Jovanovich Publishers], New York, 1978. · Zbl 0451.53038
[10] W. Klingenberg, Lectures on closed geodesics , Springer-Verlag, Berlin, 1978. · Zbl 0397.58018
[11] S. Lang, Analysis II , Addison-Wesley, Menlo Park, 1969. · Zbl 0176.00504
[12] W. Massey, Homology and cohomology theory , Marcel Dekker Inc., New York, 1978. · Zbl 0377.55004
[13] N. Nikishin, Fixed points of diffeomorphisms on the two sphere that preserve area , Funk. Anal. i Prelozen 8 (1984), 84-85. · Zbl 0298.57019 · doi:10.1007/BF02028317
[14] C. P. Simon, A bound for the fixed-point index of an area-preserving map with applications to mechanics , Invent. Math. 26 (1974), 187-200. · Zbl 0331.55006 · doi:10.1007/BF01418948 · eudml:142298
[15] I. S. Sokolnikoff, Tensor Analysis. Theory and Applications , John Wiley & Sons Inc., New York, N. Y., 1951. · Zbl 0045.24302
[16] E. Spanier, Algebraic topology , McGraw-Hill Book Co., New York, 1966. · Zbl 0145.43303
[17] C. C. Conley and E. Zehnder, Morse-type index theory for flows and periodic solutions for Hamiltonian equations , Comm. Pure Appl. Math. 37 (1984), no. 2, 207-253. · Zbl 0559.58019 · doi:10.1002/cpa.3160370204
[18] V. I. Arnold, Mathematical methods of classical mechanics , Springer-Verlag, New York, 1978. · Zbl 0386.70001
[19] V. I. Arnold, Proceedings of symposia in pure mathematics , vol. 28, Amer. Math. Society, 1976, 66.
[20] A. Weinstein, \(C^0\)-perturbation theorems for symplectic fixed points and Lagrangian intersections , Lecture notes of the Amer. Math. Soc., summer institute on nonlinear functional analysis and applications, Berkeley, 1983. · Zbl 0598.58013
[21] J. C. Sikorav, Points fixes d’un symplectomorphisme homologue de l’identité , · Zbl 0584.58011
[22] A. Floer, A variant of the Conley index and an application to the stability of hyperbolic invariant sets , · Zbl 0633.58040 · doi:10.1017/S0143385700003825
[23] B. Fortune and A. Weinstein, A symplectic fixed point theorem for complex projective spaces , Bull. Amer. Math. Soc. (N.S.) 12 (1985), no. 1, 128-130. · Zbl 0566.58013 · doi:10.1090/S0273-0979-1985-15314-5
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.